MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND BUBBLE SENSOR FOR 3/8 TUBING; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND BUBBLE SENSOR FOR 3/8 TUBING; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 23-07-50
Medical Device Problem Codes Deflation Problem (1149); Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report of a defective bubble sensor during priming.There was no patient involvement.
 
Additional Manufacturer Narrative
There was no patient involvement.Livanova deutschland manufactures the bubble sensor.The event occurred in germany.Bubble sensor cannot be repaired.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H10: through follow up communication with livanova field service representative, it was learned that the bubble sensor cushions are deflated: this failure leads to an over sensing of the sensor.In case of bubble sensor triggering false bubble alarms, the pump is stopped by the bubble alarm even if no air is present in the monitored line.In such situations, the alarm can always be cleared/overridden by user, once the line is verified to be free of air, and the perfusion can be easily restarted.Thus, it is unlikely that a false bubble alarm will result in serious injury or death.Therefore, the reported event has been re-assessed as not reportable.The unit is installed since 2020 and an analysis of the complaint database did not reveal further events related to this bubble sensor.A new bubble sensor will be shipped to the customer for the replacement.The issue is a related to silicone oil diffusion through cushions causing false alarms.Investigation revealed that the oil diffusion through cushions is a design problem.The risk of failure has been determined as acceptable.
 
Event or Problem Description
See initial report.

Brand Name
BUBBLE SENSOR FOR 3/8 TUBING
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key16990394
Report Number9611109-2023-00231
Device Sequence Number6343342
Product Code DTQ
UDI-Device Identifier04033817900597
UDI-Public(01)04033817900597(11)200114
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093882
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23-07-50
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown